question-icon

Can antibiotics cause hypertension?

default
Posted on Thu, 26 Nov 2015
Question: Can antibiotics cause hypertension? I had 4 different antibiotics over 3 weeks for a dog bite. When the medication was completed, I developed hypertension, with highest reading 199/90, with no history of high blood pressure. My typical level is 117/72. the meds I took were clindamycin 150 mg, 3 pills 3 times a day; sulfameth/trimethoprim800/160, 2 per day, I also briefly took cephalexin 500mg, 4 per day and amox-clav 75 mg, 2 per day.
doctor
Answered by Dr. Harish Naik (1 hour later)
Brief Answer:
None of the antibiotic are responsible.

Detailed Answer:
Hi
Welcome to HCM.
I have gone through your query.

Hypertension is not listed as side effects of the above mentioned antibiotic. So I feel that these agents are less likely to be responsible.

I would ask to check the blood every four hours, to check for any fluctuation.
Is it constantly that high or has it turned up once when it was checked.
I presently, advice you to restrict fluid and salt intake.

How this helps.
I'll be glad to clear your further queries.
Take care.
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Harish Naik

General & Family Physician

Practicing since :2008

Answered : 2617 Questions

premium_optimized

The User accepted the expert's answer

Share on
Can antibiotics cause hypertension?

Brief Answer: None of the antibiotic are responsible. Detailed Answer: Hi Welcome to HCM. I have gone through your query. Hypertension is not listed as side effects of the above mentioned antibiotic. So I feel that these agents are less likely to be responsible. I would ask to check the blood every four hours, to check for any fluctuation. Is it constantly that high or has it turned up once when it was checked. I presently, advice you to restrict fluid and salt intake. How this helps. I'll be glad to clear your further queries. Take care.